Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What would you do?
Feb 21, 2007

Dr Conway,

If you like me had unexplained and confirmed erythematous candidiasis on the roof of the mouth for over 9 months (mild case as there is only a little pain) despite multiple negative HIV tests out to 6 months following unprotected sex, would you let it go as I have been advised or remain concerned?

My oral specialist ran what he called systemic blood tests which came back clear and I have not been on antibiotics or have diabetes. He says that he cant find a cause but I shouldn't worry! The candidiasis responds to nystatin but never completely disappears and merely grows back when I complete the course.

Should I take another test even though i've had 6 4th generation tests already?

Response from Dr. Conway

I would let it go, definitely, as long as you have not had any further risk behavior for HIV transmission. I would probably put you on a short course of oral antifungals rather than nystatin, though, to see if this will solve the problem more permanently. It may be that, after repeated courses of treatment, your candida is resistant to the nystatin and that is why it is not going away...



Previous
Disclosure of HIV status
Next
PI's and lipoatrophy 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement